Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 88, NWS Grand Rapids, MI

November 25, 2012

NWS Grand Rapids, MI issued this small craft advisory at Nov 25, 2012, 3:23 AM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 3:23 AM EST (08:23 UTC)
Expired
Nov 26, 2012, 9:00 PM EST
In force
42 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WHUS73 KGRR 250823
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 AM EST SUN NOV 25 2012

LMZ844>849-251630-
/O.NEW.KGRR.SC.Y.0088.121125T0823Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
323 AM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST MONDAY. 

* WINDS...SOUTH 5 TO 15 KNOTS EARLY THIS MORNING VEERING WEST AND
  INCREASING TO 15 TO 25 KNOTS LATER TODAY.

* WAVES...3 TO 6 FEET TODAY THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
724 
WHUS73 KGRR 251544
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EST SUN NOV 25 2012

LMZ844>849-252345-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1044 AM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY...

* WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TONIGHT.

* WAVES...3 TO 6 FEET TODAY THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
698 
WHUS73 KGRR 252020
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EST SUN NOV 25 2012

LMZ844>849-260430-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
320 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
828 
WHUS73 KGRR 260121
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EST SUN NOV 25 2012

LMZ844>849-260930-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
821 PM EST SUN NOV 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
470 
WHUS73 KGRR 260812
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 AM EST MON NOV 26 2012

LMZ844>849-261615-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 AM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
957 
WHUS73 KGRR 261531
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 AM EST MON NOV 26 2012

LMZ844>849-262345-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1031 AM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

TJT
065 
WHUS73 KGRR 262031
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EST MON NOV 26 2012

LMZ844>849-270200-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 PM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

TJT
544 
WHUS73 KGRR 270204
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
904 PM EST MON NOV 26 2012

LMZ844>849-270315-
/O.EXP.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
904 PM EST MON NOV 26 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY
CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 11:59 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 24, 11:59 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EST SAT NOV 24 2012

.SYNOPSIS...
ISSUED AT 325 PM EST SAT NOV 24 2012

A NEW ROUND OF MOSTLY LIGHT SNOW WILL BEGIN LATE TONIGHT AND LAST
INTO SUNDAY. THE BEST CHANCES FOR ACCUMULATIONS WILL BE NORTH OF
INTERSTATE 96. THE UPCOMING WORK WEEK WILL BE DRY WITH SEASONABLY
COOL TEMPERATURES IN THE 30S. THE NEXT CHANCES FOR PRECIPITATION
WILL BE FRIDAY NIGHT INTO SATURDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 325 PM EST SAT NOV 24 2012

ONLY CHANGE TO THE SNOWFALL FORECAST TONIGHT WAS TO KEEP SNOW
CHANCES GOING INTO EARLY SUNDAY AFTERNOON. THE PROLONGED SNOW IS
MORE LIKELY TO OCCUR FARTHER NORTH TOWARDS US-10...BUT THERE ALSO
IS A CHANCE THAT THE I-96 AREA COULD SEE LINGERING SNOW.
REGARDLESS...MOST SNOW SHOULD OCCUR MAINLY NORTH OF I-96 BETWEEN
MIDNIGHT AND 9 AM.

THE NAM AND GFS ARE SUGGESTING MORE THAT LAKE ENHANCED SNOW COULD
OCCUR INTO THE EARLY AFTERNOON. BOTH INDICATE A N-S AXIS OF LOWER
TROPOSPHERIC FGEN WITH SUFFICIENT MOISTURE AND NEGATIVE EPV TO
MAINTAIN A BAND ROUGHLY ALONG THE US-131 CORRIDOR NORTH OF GRAND
RAPIDS. THE NESTED ARW NAM IS PARTICULARLY SUGGESTING THIS
SCENARIO. IF THIS WERE TO OCCUR...SOME AREAS UNDER THE BAND COULD
SEE A QUICK HALF INCH OR SO WITH RAPIDLY CHANGING VISIBILITIES.

BY SUNDAY EVENING THE FORECAST IS DRY AND REMAINS SO THROUGH
MONDAY NIGHT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 325 PM EST SAT NOV 24 2012

THE UPPER JET WILL REMAIN OVER THE NRN TIER OF THE COUNTRY THROUGH
THE PERIOD. AS IT MOVES BACK AND FORTH...WE/LL SEE MINOR INTRUSIONS
OF COLDER AIR THAT WILL KEEP HIGHS NEAR TO SLIGHTLY BELOW NORMAL. NO
SIGNIFICANT SYSTEM ARE EXPECTED TO PASS THROUGH THE AREA. MINOR
INSTANCES OF LIGHT SNOW MAY BE POSSIBLE THOUGH.

A UPPER TROUGH WILL CROSS THE CWA TUESDAY NIGHT. MOST OF THE PCPN
WITH THIS WILL MOVE ACROSS NRN LWR BUT THE NRN CWA MAY GET CLIPPED
BY LIGHT SNOW. THE 12Z EURO SHOWS A CLIPPER MOVING ACROSS SRN
ONTARIO AND PUSHING A DRY COLD FRONT SOUTH THROUGH THE CWA. THE GFS
ON THE OTHER HAND DEVELOPS A LOW IN THE PLAINS AND MOVES IT EAST
ACROSS IOWA/IL/IN FRIDAY. THE GFS SOLUTION WOULD RESULT IN MIXED
PCPN. THE GFS ENSEMBLES ARE NOT THAT BULLISH YET ON THE LOW
DEVELOPMENT AND SO WE/LL LEAN TOWARD THE ECMWF.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1158 PM EST SAT NOV 24 2012

SOME PATCHY MVFR EXPECTED ALONG AND NORTH OF MKG TO GRR TO LAN
TONIGHT AS LIGHT SNOW MOVES THROUGH. THE SNOW SHOULD BE DONE BY
15Z SUNDAY WITH VFR AFTER THAT.

&&

.MARINE...
ISSUED AT 325 PM EST SAT NOV 24 2012

LATEST INTERNAL RUN OF THE GLERL SUGGESTS THAT A 6 PM EXPIRATION
FOR THE SMALL CRAFT ADVISORY STILL LOOKS ON TRACK. THIS WILL BE A
VERY BRIEF RESPITE HOWEVER AS WINDS AND WAVES WILL RISE AGAIN SUNDAY
INTO SUNDAY NIGHT. WE PLAN TO LET THE CURRENT ADVISORY EXPIRE...BUT
A NEW ONE WILL PROBABLY BE QUICK ON ITS HEELS TO ADDRESS THE NEW
SURGE IN WINDS AND WAVES STARTING SUNDAY.

&&

.HYDROLOGY...
ISSUED AT 325 PM EST SAT NOV 24 2012

NO CONCERNS DUE TO VERY LOW AREAL QPF THROUGH TOMORROW AND DRY
CONDITIONS THEREAFTER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...TJT
SHORT TERM...TJT
LONG TERM...93
AVIATION...OSTUNO
HYDROLOGY...TJT
MARINE...TJT
Hazardous weather outlook, Nov 24, 3:50 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EST SAT NOV 24 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
350 PM EST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SNOW WILL SPREAD EAST INTO THE AREA OVERNIGHT...MAINLY NORTH OF
INTERSTATE 96. SNOWFALL COULD LINGER INTO THE EARLY AFTERNOON...
ESPECIALLY FARTHER NORTH TOWARDS US-10. ACCUMULATIONS SHOULD STAY
FAIRLY LIGHT AT AN INCH OR LESS AND MOST OF IT SHOULD FALL BETWEEN
BETWEEN MIDNIGHT AND 9 AM. LOCALIZED AREAS OF HEAVIER SNOW SUNDAY
MORNING MIGHT PRODUCE RAPID CHANGES TO VISIBILITY AND ROAD
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-250945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 PM EST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL POSE A HAZARD TO SMALLER CRAFT INTO THIS
EVENING...BEFORE SUBSIDING AFTER DARK. WINDS AND WAVES WILL RAMP
UP ONCE AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL POSE A HAZARD AGAIN TO SMALLER CRAFT SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE TJT

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.